Alert archive / Maine / Wind Chill Advisories in 2012
Wind Chill Advisory 5, NWS Caribou, ME
NWS Caribou, ME issued this wind chill advisory at Feb 7, 2012, 3:25 AM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Feb 8, 2012, 12:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2012, 3:25 AM EST (08:25 UTC)
- In effect from
- Feb 8, 2012, 12:00 AM EST
- Expired
- Feb 8, 2012, 7:34 AM EST
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 8.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841 WWUS41 KCAR 070825 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 325 AM EST TUE FEB 7 2012 MEZ001>004-072300- /O.NEW.KCAR.WC.Y.0005.120208T0500Z-120208T1600Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN 325 AM EST TUE FEB 7 2012 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST WEDNESDAY. * WIND CHILL READINGS...20 BELOW TO 30 BELOW. * WINDS...WEST 5 TO 10 MPH. * TEMPERATURES...15 BELOW TO 10 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$
5 follow-up statements
246 WWUS41 KCAR 071455 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 955 AM EST TUE FEB 7 2012 MEZ001>004-072300- /O.CON.KCAR.WC.Y.0005.120208T0500Z-120208T1600Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN 955 AM EST TUE FEB 7 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST WEDNESDAY... * WIND CHILL READINGS...AS LOW AS 30 BELOW. * WINDS...WEST 5 TO 10 MPH. * TEMPERATURES...15 BELOW TO 10 BELOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ HEWITT
081 WWUS41 KCAR 072045 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 345 PM EST TUE FEB 7 2012 MEZ001>004-080445- /O.CON.KCAR.WC.Y.0005.120208T0500Z-120208T1600Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN 345 PM EST TUE FEB 7 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST WEDNESDAY... * WIND CHILL READINGS...AS LOW AS 32 BELOW. * WINDS...WEST 5 TO 10 MPH. * TEMPERATURES...15 BELOW TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ HEWITT
655 WWUS41 KCAR 080216 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 916 PM EST TUE FEB 7 2012 MEZ001>004-081100- /O.CON.KCAR.WC.Y.0005.120208T0500Z-120208T1600Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN 916 PM EST TUE FEB 7 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WIND CHILL READINGS...AS LOW AS 30 BELOW. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...14 BELOW TO 10 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$
642 WWUS41 KCAR 080757 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 257 AM EST WED FEB 8 2012 MEZ001>004-081600- /O.CON.KCAR.WC.Y.0005.000000T0000Z-120208T1600Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN 257 AM EST WED FEB 8 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WIND CHILL READINGS...AS LOW AS 34 BELOW. * WINDS...WEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...15 BELOW TO 7 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR HEAD. && $$ MCB
967 WWUS41 KCAR 081234 WSWCAR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 734 AM EST WED FEB 8 2012 MEZ001>004-081345- /O.CAN.KCAR.WC.Y.0005.000000T0000Z-120208T1600Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN 734 AM EST WED FEB 8 2012 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES WILL CONTINUE TO SLOWLY MODERATE THIS MORNING AND WINDS WILL REMAIN LIGHT. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ DUDA
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind chill advisory went out at Feb 6, 9:13 PM EST, 6 hours 12 minutes earlier.
Area forecast discussion, Feb 6, 9:13 PM EST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 913 PM EST MON FEB 6 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE WEST AND CROSS THE REGION TONIGHT. HIGH PRESSURE THEN RETURNS FOR TUESDAY AND WEDNESDAY.&& .NEAR TERM /THROUGH TUESDAY/... UPDATE: HRLY TEMPS FALLING SLOWER THAN FCST W/ COLD FRONT STILL JUST NW OF THE FA SO HAVE ADJUSTED ACCORDINGLY AND HAVE ALSO RAISED MINS WHICH APPEAR TOO COLD... UPDATE: COLD FRONT NW OF THE FA AND CONTS TO MOVE SEWRD...EXPECTED TO CROSS THE FA OVERNIGHT. DENSE LAYER OF SC ACROSS CENTRAL AND NRN AREAS ATTM W/ MAINLY CLEAR SKIES S. ADJSUTED SKY COVER A BIT W/ THIS UPDATE - OTHERWISE CURRENT FCST ON TRACK. LOW PRESSURE WILL PASS NORTH OF THE REGION TONIGHT. A TRAILING COLD FRONT WILL CROSS THE FORECAST AREA LATE EVENING. COLDER AIR AND HIGH PRESSURE WILL BUILD IN FROM THE WEST TUESDAY. EXPECT SOME SNOW SHOWERS WITH THE PASSAGE OF THE COLD FRONT TONIGHT THEN DRIER AIR MOVES IN TUESDAY. HAVE USED A BLEND OF THE NAM12...GFS40 AND SREF FOR POPS. FOR THE WIND GRIDS HAVE BLENDED THE NAM12 AND GMOS DURING THE DAY AND USED ONLY GMOS WINDS AT NIGHT. FOR TEMPERATURE AND DEW POINT WILL USE THE GMOS. FOR QPF HAVE USED A BLEND OF THE NAM12 AND GFS40. SNOW AMOUNTS DETERMINED WITH SNOW FROM THICKNESS RUN ON THE NAM12.&& .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... ALL QUIET FOR THE SHORT TERM PERIOD. HIGH PRESSURE BUILDS IN FROM THE WEST. EXPECT A CLEAR AND COLD CONDITIONS FOR TUESDAY NIGHT. TEMPERATURES ACROSS THE NORTH COULD DIP AS LOW AS 15 TO 20 BELOW ZERO AND SINGLE DIGITS ACROSS THE CENTRAL AND DOWNEAST AREAS. MOSTLY SUNNY SKIES CAN BE EXPECTED FOR WEDNESDAY AND THURSDAY. AN ARCTIC FRONT APPROACHES THE AREA FROM THE NORTHWEST LATE THURSDAY. RIGHT NOW NOT EXPECTING MUCH IN THE WAY OF PRECIP OUT OF THAT FEATURE THURSDAY...HOWEVER WILL ADD SLIGHT CHANCE FOR SNOW FLURRIES THURSDAY EVENING. USED A BLEND OF GFS/NAM AND ADJUSTED AS NEEDED. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ANOTHER ARCTIC FRONT SET TO AFFECT THE REGION BY FRIDAY FOLLOWED BY SOME OF THE COLDEST AIR OF THE WINTER SEASON FOR THE WEEKEND. INITIALIZED THE GRIDS W/THE GMOS AND THEN MADE ADJUSTMENTS USING THE LATEST RUN OF THE ECMWF AND THE GFS ENSEMBLE MEAN. SO HERE GOES...THE ARCTIC FRONT PASSES THROUGH FRIDAY NIGHT AND IS EXPECTED TO BE OFF THE COAST ON SATURDAY. IN ITS WAKE WILL BE A STRONG PRES GRADIENT SETTING UP FROM THE HIGH MOVING IN FROM THE W AND THE FRONT MOVING AWAY TO THE E. THEREFORE...WINDS WILL BE A CONCERN AS A VERY COLD AIRMASS IS SHOWN TO ARRIVE WHICH COULD LEAD TO SOME WIND CHILL CONCERNS. THE ARCTIC AIRMASS IS SHOWN TO SETTLE IN OVER THE WEEKEND INTO EARLY NEXT WEEK. A POTENT 500MB LOW IS SHOWN BY THE GFS AND ECMWF TO DROP DOWN FROM THE JAMES BAY REGION AND ROLL ACROSS THE NERN US ON MONDAY REINFORCING THE ARCTIC CHILL. POPS WERE MODIFIED DOWNWARD SATURDAY AND SUNDAY DUE TO HIGH PRES MOVING IN. ACCEPTED GMOS TEMPERATURES THIS TIME AROUND SUNDAY INTO MONDAY. MODIFIED TEMPERATURES UPWARD FOR THE MINS BOTH THURSDAY NIGHT AND AGAIN FRIDAY NIGHT DUE TO CLOUDS AND WIND. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... NEAR TERM: VFR CONDITIONS EXPECTED KBGR AND KBHB. IFR/MVFR EXPECTED NORTH UNTIL LATER THIS EVENING THEN TRANSITION TO VFR CONDITIONS. SHORT TERM: EXPECT VFR CONDITIONS THROUGH SATURDAY. && .MARINE... NEAR TERM: HAVE BLENDED THE NAM12 AND GFS40 FOR WIND. FOR WAVES WILL USE THE SWAN/NAM. WILL KEEP SCA TIMING. SHORT TERM: WINDS AND SEAS ARE EXPECTED TO STAY BELOW SCA CONDITIONS THROUGH THURSDAY. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EST TUESDAY FOR ANZ050>052. && NEAR TERM...KHW/MIGNONE SHORT TERM...HILL LONG TERM...HEWITT AVIATION...KHW MARINE...KHW/HILL
Hazardous weather outlook, Feb 7, 3:25 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 325 AM EST TUE FEB 7 2012 MEZ001>004-080830- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS- 325 AM EST TUE FEB 7 2012 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ005-006-010-011-015>017-029>032-080830- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 325 AM EST TUE FEB 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-080830- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 325 AM EST TUE FEB 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 5:15 AM EST | Small Craft Advisory for Hazardous Seas | CAR | 7 hr |
Nearby
Wind Chill Advisories in Maine, 2012Every wind chill advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.